MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS 3ML BD POSIFLUSH¿ HEPARIN LOCK FLUSH SYRINGE, IN 10ML SYRINGE, 10 USP UNITS/ML; PREFILLED HEPARIN FLUSH SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS 3ML BD POSIFLUSH¿ HEPARIN LOCK FLUSH SYRINGE, IN 10ML SYRINGE, 10 USP UNITS/ML; PREFILLED HEPARIN FLUSH SYRINGE
Catalog Number 306521
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 03/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Multiple lot number were provided for this incident.The information for each lot number is as follows: medical device lot #: 721481n, medical device expiration date: 2/1/2019, device manufacture date: 8/8/2017.Medical device lot #: 726571n, medical device expiration date: 3/21/2019, device manufacture date: 9/27/2017.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a patient contacted a serratia marcescens after using a 3 ml bd posiflush¿ heparin lock flush syringe, in 10 ml syringe, 10 usp units/ml.The cdc indicated preliminary information from the mn public health lab shows the pfge of this isolate is a match to the outbreak strain.The cdc received this clinical isolate and plan on repeating the pfge as well.As of (b)(6) 2018 the following clinical information has been provided: the patient has a double lumen tunneled cvc and received numerous medications via a home health agency.The patient received regular tpn for short gut syndrome.Blood culture date (b)(6) 2018: positive for s.Marcescens.Administration dates for the following lot numbers are: lot #: 721481n, (b)(6) 2018: (b)(4) each, (b)(6) 2018: (b)(4) each, (b)(6) 2018: (b)(4) each, (b)(6) 2018: (b)(4) each, (b)(6) 2018: (b)(4) each.Lot #: 726571n, (b)(6) 2018: (b)(4) each, (b)(6) 2018: (b)(4) each.Mn plans to send some product from each of these lots to cdc for testing, except for heparin lot number 721481n (no remaining product), and this product was last administered on (b)(6) 2018.
 
Additional Manufacturer Narrative
Investigation summary: lot numbers 726571n and 721481n from product code 306521 were provided for evaluation by our quality engineer team.A device history record review did not reveal any deviations or non-conformances during the production of either lot number.A corrective and preventive action plan was initiated to further investigate and monitor this issue.One-hundred and twenty retained samples of each lot number were visually inspected and no abnormalities were observed regarding the solution.Forty retained samples for each lot number were sent for sterility testing.The sterility testing confirmed that the samples exhibited no microbial growth after incubation.A direct causation between the bd product and the reported infection has not been identified.Investigation conclusion: the root cause analysis of the reported infection case under capa (b)(4) has not identified a direct causation between the infections and the bd (b)(4) product.
 
Event or Problem Description
It was reported that a patient contacted a serratia marcescens after using a 3 ml bd posiflush¿ heparin lock flush syringe, in 10 ml syringe, 10 usp units/ml.The cdc indicated preliminary information from the mn public health lab shows the pfge of this isolate is a match to the outbreak strain.The cdc received this clinical isolate and plan on repeating the pfge as well.As of 5/1/2018 the following clinical information has been provided: - the patient has a double lumen tunneled cvc and received numerous medications via a home health agency.- the patient received regular tpn for short gut syndrome.- blood culture date (b)(6) 2018: positive for s.Marcescens.- administration dates for the following lot numbers are: lot #: 721481n (b)(6) 2018: 30 each (b)(6) 2018: 30 each (b)(6) 2018: 30 each (b)(6) 2018: 30 each (b)(6) 2018: 30 each lot #: 726571n (b)(6) 2018: 30 each (b)(6) 2018: 30 each mn plans to send some product from each of these lots to cdc for testing, except for heparin lot number 721481n (no remaining product), and this product was last administered on (b)(6) 2018.

Brand Name
3ML BD POSIFLUSH¿ HEPARIN LOCK FLUSH SYRINGE, IN 10ML SYRINGE, 10 USP UNITS/ML
Common Device Name
PREFILLED HEPARIN FLUSH SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
9630 south 54th street
franklin WI 53132
MDR Report Key7478304
Report Number2134319-2018-00010
Device Sequence Number13872538
Product Code FOZ
UDI-Device Identifier30382903065210
UDI-Public30382903065210
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K011967
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Catalogue Number306521
Device Lot NumberSEE H.10.
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR